MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 236132
Medical Device Problem Codes Material Fragmentation (1261); Improper Flow or Infusion (2954)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Part 236132.Lot a56l6 - 2025-05-01.Customer is using the techlite pen needles and stated they were accidentally stuck.Customer has been using the product for about 30 days.A needle broke off and was lodged in his skin and he removed it.He did not seek medical attention since he was able to get the needle out of his skin and the needle was sterile when this happened.Caller stated the needle didn't bend, but the needle just "popped", and the insulin went everywhere, so he wasn't able to get the correct amount of insulin.He didn't stick the needle in any areas of calloused or hard skin or in the same place as a previous puncture.He didn't hold it in place for about five seconds because he didn't need it that long.I suggested holding it in place for about five seconds to ensure he gets the correct amount of insulin.Replaced product and sent return label.
 
Additional Manufacturer Narrative
Customer did not return complaint samples.Archival samples were evaluated.Dhrs were reviewed and no records confirming the defects were observed.Drag force and penetration tests were performed.The forces are within the required parameters by product specification.Needles were viewed under the microscope and measured, and no defects were observed.10 randomly selected pen needles from the sample were assembled on the pen injector.With every assembly attempt, droplets on the cannula were observed and injection of the applied dose can be seen.No defects observed.Triple puncture testing was performed, and no needle bending was observed.Complaint not confirmed.Rca not conducted.No capa.Complaint closed.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
MDR Report Key18300804
Report Number1832816-2023-00018
Device Sequence Number3226113
Product Code FMI
UDI-Device Identifier00015482236328
UDI-Public(01)00015482236328
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2023
Report Date (Section F) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/01/2025
Device Model Number236132
Device Catalogue Number236132
Device Lot NumberA56L6
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/14/2023
Device Age3 YR
Event Location Home
Date Report to Manufacturer12/11/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient Weight84 KG
Date Report Sent to FDA12/11/2023